MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTAPRO; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTAPRO; CATHETER, CORONARY, ATHERECTOMY
Model Number 3243
Medical Device Problem Codes Device Contamination with Body Fluid (2317); Output Problem (3005); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 02/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial report phone: (b)(6).
 
Event or Problem Description
It was noted that the device was leaking blood.Vascular access was obtained via the right femoral artery.The 80% stenosed, 22mm in length, concentric, de novo (progression) target lesion was located in the severely tortuous and mildly calcified left anterior descending artery (lad).A 1.75mm rotapro was selected for use.During the procedure, upon advancing in the left main and proximal lad, starting with a high-speed rotation with a procedural target of 160,000rpm, the maximum rotation speed reached at 162,000rpm.It was then noted that blood and air was coming out in the advancer, just beneath the advancer knob.There was decline in vital signs as a result of blood loss but was quickly injected with atropine.The whole system was removed from the patient, and it was noted there was a tear in the rota sheath.The procedure was completed with a different device.No further complications were reported, and patient was stable post procedure.
 
Additional Manufacturer Narrative
D4 lot#: 0029142529.E1 initial report phone: (b)(6).
 
Event or Problem Description
 
Additional Manufacturer Narrative
E1 initial report phone: +011(002)01221092711.
 
Event or Problem Description

Brand Name
ROTAPRO
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC SCIMED, INC
model farm road
cork MN
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key16535118
Report Number2124215-2023-11797
Device Sequence Number12343535
Product Code MCX
UDI-Device Identifier08714729893370
UDI-Public08714729893370
Combination Product (Y/N)N
Initial Reporter CountryEG
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/30/2024
Device Model Number3243
Device Catalogue Number3243
Device Lot Number0029142529
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/09/2023
Supplement Date Received by Manufacturer03/19/2023
07/12/2023
Initial Report FDA Received Date03/13/2023
Supplement Report FDA Received Date04/12/2023
08/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexMale
Patient Weight82 KG